Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 22, 2009, 5:05 AM CDT for 23 counties in North Dakota. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 5:05 AM CDT (10:05 UTC)
- In effect from
- Mar 22, 2009, 12:00 PM CDT
- Expired
- Mar 22, 2009, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 23 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 70 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 221005 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT SUN MAR 22 2009 ...WIND ADVISORY THIS AFTERNOON SOUTH CENTRAL AND SOUTHEAST... .A STRONG LOW PRESSURE SYSTEM CENTERED OVER EASTERN MONTANA WILL BRING GUSTY SOUTHEAST WINDS TO THE STATE TODAY. THE STRONGEST WINDS WILL BE OVER EASTERN AND SOUTH CENTRAL NORTH DAKOTA...WHERE SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE LIKELY THIS AFTERNOON. CITIES AND TOWNS IN THE WIND ADVISORY INCLUDE BISMARCK...FORT YATES...CARRINGTON...JAMESTOWN...AND OAKES. THE WINDS WILL DECREASE GRADUALLY TONIGHT AS THE LOW PRESSURE TROUGH MOVES INTO WESTERN NORTH DAKOTA. NDZ023-025-035>037-046>048-050-051-222100- /O.NEW.KBIS.WI.Y.0007.090322T1700Z-090323T0000Z/ WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 505 AM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. EXPECT SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
1 follow-up statement
000 WWUS73 KBIS 222028 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 328 PM CDT SUN MAR 22 2009 ...WIND ADVISORY THIS AFTERNOON SOUTH CENTRAL AND SOUTHEAST... .A STRONG LOW PRESSURE SYSTEM CENTERED OVER EASTERN MONTANA WILL CONTINUE TO BRING GUSTY SOUTHEAST WINDS TO CENTRAL AND EASTERN NORTH DAKOTA THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE OVER EASTERN AND SOUTH CENTRAL NORTH DAKOTA...WHERE SOUTHEAST WINDS OF 25 TO 45 MPH WITH GUSTS NEAR 50 MPH ARE LIKELY. CITIES AND TOWNS IN THE WIND ADVISORY INCLUDE BISMARCK...FORT YATES...CARRINGTON...JAMESTOWN...AND OAKES. THE WINDS WILL DECREASE GRADUALLY LATER THIS EVENING...AS THE LOW PRESSURE TROUGH MOVES EAST. NDZ002>005-010>013-018>022-033-034-042-045-230200- /O.EXB.KBIS.WI.Y.0007.000000T0000Z-090323T0200Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...DICKINSON...MANDAN...ELGIN... FORT YATES 328 PM CDT SUN MAR 22 2009 /228 PM MDT SUN MAR 22 2009/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. EXPECT SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-035>037-046>048-050-051-230200- /O.EXT.KBIS.WI.Y.0007.000000T0000Z-090323T0200Z/ WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BISMARCK... STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 328 PM CDT SUN MAR 22 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. EXPECT SOUTHEAST WINDS OF 25 TO 45 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 22, 4:20 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 22, 4:20 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT SUN MAR 22 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... A MAJOR EARLY SPRING STORM IS ON TAP FOR THE NORTHERN PLAINS. SCATTERED THUNDERSTORMS HAVE BEGUN THIS MORNING AND ARE EXPECTED TO CONTINUE TODAY AND TONIGHT...WITH THE CHANGEOVER TO SNOW IN THE FAR WEST TONIGHT AND IN THE CENTRAL SOMETIME ON MONDAY. TEMPERATURES IN THE 40S...50S...AND 60S AHEAD OF THE SYSTEM SHOULD HELP TO ACCELERATE THE SNOW MELT...WHICH WILL ADD TO FLOODING CONCERNS. FLOOD WARNINGS...WATCHES AND ADVISORIES ARE IN EFFECT FOR NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA. IN ADDITION TO FLOODING AND ANTICIPATED PRECIPITATION...SOUTHEAST WINDS ARE EXPECTED TO INCREASE TODAY TO 30 TO 35 MPH OVER SOUTH CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON. WILL ISSUE A WIND ADVISORY THESE AREAS...INCLUDING BISMARCK...JAMESTOWN AND SOUTH. IN TERMS OF TEMPERATURES AND PRECIPITATION TYPE...EXPECT THAT A COMBINATION OF DYNAMIC COOLING AND LOW LEVEL COLD AIR ADVECTION WILL ALLOW FOR A SHIFT IN PRECIPITATION TYPE FROM RAIN TO SNOW...MOST LIKELY BEGINNING AFTER MIDNIGHT SUNDAY NIGHT IN THE WEST. BY MONDAY EVENING...A BROAD AREA OF RAIN/SNOW WILL BE OVER THE NORTHERN HIGH PLAINS...WITH THE RAIN/SNOW LINE ORIENTED FROM MINOT TO BISMARCK. AMOUNTS AND LOCATION WILL BE GREATLY RELATED TO SPEED AND TRACK OF THE STORM...ALONG WITH THE ACTUAL TIMING OF DYNAMIC COOLING. WITH THREE MAIN AREAS OF UNCERTAINTY...THIS IS A VERY DIFFICULT FORECAST. LATEST MODELS INDICATING THAT SNOW AMOUNTS WILL BE HIGHEST AROUND HETTINGER...WITH AN AXIS OF HEAVY SNOW EXTENDING FROM NEAR HETTINGER TO NEAR MANDAN...WITH 7 TO 10 INCHES OF SNOW...WITH SOME LOCALES REACHING NEAR 14 INCHES ACROSS SOUTHWESTERN NORTH DAKOTA. UNCERTAINTY IS GREATER OVER CENTRAL NORTH DAKOTA DUE TO ITS PROXIMITY TO THE FORECAST RAIN/SNOW LINE. THE JAMESTOWN AREA SHOULD BE SPARED A CHANGEOVER UNTIL EARLY TUESDAY...SO SNOW AMOUNTS SHOULD BE LESS THERE. WINDS 20 TO 40 MPH WILL ACCOMPANY SNOWFALL WITH AREAS OF BLOWING SNOW AND VISIBILITIES REDUCED TO ZERO AT TIMES. THE BLIZZARD WATCH REMAINS IN EFFECT FOR THE WESTERN THIRD OF THE STATE BEGINNING MONDAY AT DAYBREAK...AND FOR THE CENTRAL THIRD BEGINNING MONDAY EVENING. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE MAJOR SPRING STORM WHICH AFFECTS THE NORTHERN PLAINS IN THE SHORT TERM WILL BE EXITING WESTERN AND CENTRAL NORTH DAKOTA BY WEDNESDAY MORNING WHEN THE LONG TERM GRIDS BEGIN. GENERALLY USED ECMWF FOR FORECAST. SEVERAL MID LEVEL LOWS TRAVERSE THE REGION THROUGH THE EXTENDED ON GENERALLY NORTHWEST FLOW. SCATTERED POPS WILL REMAIN FOR WEDNESDAY AS WRAP-AROUND CONTINUES. FIRST CLOSED LOW MOVES ACROSS STATE THURSDAY AND FRIDAY BUT QPF REMAINS WEAK AS NORTHERN PLAINS NOW CUTOFF FROM GULF MOISTURE. WEAK ARCTIC HIGH PRESSURE EXTENDS FROM NORTH OF LAKE WINNIPEG SOUTH TO CENTRAL PLAINS. FEW CHANGES IN EXTENDED. && .AVIATION... STRONG MOISTURE ADVECTION AHEAD OF INTENSE LOW FROM SOUTHEAST MONTANA TO NORTHERN COLORADO. THE SYSTEM WILL AFFECT TAFS NEXT 24 HOURS AS NORTHERN PLAINS REMAIN IN WARM SECTOR WITH AREAS OF STRATUS AND FOG...COMBINED WITH UNSTABLE SOUTHWEST FLOW ALOFT BRINGING BANDS OF SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... SNOW MELT AND RUNOFF CONTINUE TO GENERATE ICE JAMS AND RISING WATER LEVELS IN MANY LOCATIONS...IN ADDITION TO COVERING SEVERAL ROADWAYS. THE SIGNIFICANT STORM MENTIONED ABOVE WILL AGGRAVATE THE SITUATION TREMENDOUSLY AS FIRST TWO BAND OF PRECIPITATION IN THE FORMS OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE REGION. THE FIRST MORE INTENSE NOW EXITING NORTHEAST CWA WHILE SECOND MORE DIFFUSE AREA CROSSES WESTERN NORTH DAKOTA. THESE TWO BANDS HAVE TRIGGERED AREAL FLOOD ADVISORIES FOR NORTHWEST AND NORTH CENTRAL RESPECTIVELY. && .BIS WATCHES/WARNINGS/ADVISORIES... BLIZZARD WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR NDZ003-004-011-012-019>022-034-035-042-045-046. FLOOD WATCH FROM NOON CDT /11 AM MDT/ TODAY THROUGH MONDAY MORNING FOR NDZ001-002-009-010-017-032. BLIZZARD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001-002-009-010-017-018-031>033-040-041-043-044. FLOOD WATCH FROM NOON CDT TODAY THROUGH MONDAY EVENING FOR NDZ003-004-011-012-021-022. FLOOD WATCH FROM NOON CDT TODAY THROUGH TUESDAY EVENING FOR NDZ005-013-023-025-036-037-047-048-050-051. WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR NDZ023-025-035>037-046>048-050-051. && JV/HW
Hazardous weather outlook, Mar 21, 4:51 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 451 PM CDT SAT MAR 21 2009 NDZ031-040-043-221015- GOLDEN VALLEY-SLOPE-BOWMAN- 351 PM MDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORM TO THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BLIZZARD WATCH REMAINS IN EFFECT MONDAY THROUGH TUESDAY AFTERNOON. ON SUNDAY AND SUNDAY NIGHT...THE STORM WILL BEGIN TO MOVE OUT ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT. FURTHERMORE...STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL DEVELOP ON MONDAY AND THIS COULD CREATE BLIZZARD CONDITIONS WITH VISIBILITIES NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD CONDITIONS TO THE NATIONAL WEATHER SERVICE. NDZ001-002-009-010-017-018-032-033-041-044-221015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-BILLINGS-STARK- HETTINGER-ADAMS- 451 PM CDT SAT MAR 21 2009 /351 PM MDT SAT MAR 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT VARIOUS RIVER AND AREAL FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT OVER THE LITTLE MISSOURI...MISSOURI...HEART...KNIFE...AND CANNONBALL RIVER BASINS IN SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. ADDITIONALLY...A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORM TO THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY MORNING. A BLIZZARD WATCH REMAINS IN EFFECT MONDAY THROUGH TUESDAY AFTERNOON. ON SUNDAY AND SUNDAY NIGHT...THE STORM WILL BEGIN TO MOVE OUT ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT. FURTHERMORE...STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL DEVELOP ON MONDAY AND THIS COULD CREATE BLIZZARD CONDITIONS WITH VISIBILITIES NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD CONDITIONS TO THE NATIONAL WEATHER SERVICE. NDZ003-004-011-012-019>022-034-035-042-045-046-221015- RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN- MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 451 PM CDT SAT MAR 21 2009 /351 PM MDT SAT MAR 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT VARIOUS RIVER AND AREAL FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT OVER THE LITTLE MISSOURI...MISSOURI...HEART...KNIFE...AND CANNONBALL RIVER BASINS IN SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. ADDITIONALLY...A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORM TO THE REGION TONIGHT. AREAS OF FOG CAN ALSO BE EXPECTED ACROSS PORTIONS OF CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH MONDAY. A BLIZZARD WATCH REMAINS IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON. ON SUNDAY AND SUNDAY NIGHT...THE STORM WILL BEGIN TO MOVE OUT ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT. FURTHERMORE...STRONG NORTHWEST WINDS OF 20 TO 40 MPH WILL DEVELOP ON MONDAY AND THIS COULD CREATE BLIZZARD CONDITIONS WITH VISIBILITIES NEAR ZERO AT TIMES IN SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD CONDITIONS TO THE NATIONAL WEATHER SERVICE. NDZ005-013-023-025-036-037-047-048-050-051-221015- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 451 PM CDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT AREAS OF FOG CAN BE EXPECTED ACROSS PORTIONS OF CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH REMAINS IN EFFECT SUNDAY AFTERNOON THROUGH TUESDAY. ON SUNDAY AND SUNDAY NIGHT...A MAJOR EARLY SPRING SEASON STORM WILL BEGIN TO MOVE OUT ACROSS THE PLAINS...BEFORE TRACKING NORTHEASTWARD THROUGH NORTHERN MINNESOTA AND ONTARIO ON WEDNESDAY. THIS SYSTEM WILL BRING SIGNIFICANT PRECIPITATION TO THE STATE BEGINNING SATURDAY NIGHT AND CONTINUING THROUGH TUESDAY. WARM AIR PRECEDING THIS SYSTEM WILL KEEP THE PRECIPITATION IN THE FORM OF RAIN SHOWERS AND THUNDERSHOWERS ON SUNDAY. THERE IS EVEN THE POSSIBILITY OF SOME STRONG STORMS ACROSS THE SOUTHERN HALF OF THE STATE ON SUNDAY. HOWEVER...BY LATE SUNDAY NIGHT AND INTO MONDAY MORNING COLDER AIR WILL ALLOW THE RAIN TO MIX WITH AND CHANGE TO SNOW ACROSS WESTERN NORTH DAKOTA. FARTHER EAST ACROSS CENTRAL NORTH DAKOTA...RAIN IS EXPECTED TO FALL THROUGH MONDAY AFTERNOON BEFORE CHANGING TO SNOW MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING SNOW AMOUNTS...FLOODING AND BLIZZARD CONDITIONS TO THE NATIONAL WEATHER SERVICE. KJB
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:35 PM CDT | Areal Flood Warning | BIS | Adams | 4 hr |
| Mar 21, 10:13 PM CDT | Areal Flood Warning | BIS | Adams, Burleigh, Dunn, Emmons, Grant, Hettinger and 5 more | 12 hr |
| Mar 22, 2:57 AM CDT | Areal Flood Advisory | BIS | Divide, McKenzie, Williams | 18 days |
| Mar 22, 3:30 AM CDT | Areal Flood Advisory | BIS | Bottineau, Burleigh, Kidder, McHenry, Pierce, Rolette | 86 days |
| Mar 22, 9:54 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Rolette, Ward | 51 min |
| Mar 22, 10:22 AM CDT | Areal Flood Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more | 5 days |
| Mar 22, 10:33 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 57 min |
| Mar 22, 10:48 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Rolette, Ward | 57 min |
| Mar 22, 11:35 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 55 min |
| Mar 22, 11:41 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 64 min |
| Mar 22, 11:50 AM CDT | River Flood Warning | BIS | Foster | 71 hr |
| Mar 22, 11:50 AM CDT | River Flood Warning | BIS | Stutsman | 35 days |
| Mar 22, 11:50 AM CDT | River Flood Warning | BIS | Burleigh, Morton | 5 hr |
| Mar 22, 12:11 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, LaMoure, Logan, Stutsman | 19 min |
| Mar 22, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Foster, LaMoure, Stutsman | 54 min |
| Mar 22, 2:29 PM CDT | Flash Flood Warning | BIS | Dickey, LaMoure | 6 hr |
| Mar 22, 4:10 PM CDT | Flash Flood Warning | BIS | Stutsman | 6 hr |
| Mar 22, 4:24 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 66 min |
| Mar 22, 5:04 PM CDT | Blizzard Warning | BIS | Adams, Billings, Bottineau, Bowman, Burleigh, Dunn and 16 more | 50 hr |
| Mar 22, 5:04 PM CDT | Winter Storm Watch | BIS | Foster, Kidder, Logan, McIntosh, Pierce, Rolette and 2 more | 23 hr |
| Mar 22, 5:04 PM CDT | Winter Weather Advisory | BIS | Burke, Divide, McKenzie, Williams | 42 hr |
| Mar 22, 5:16 PM CDT | River Flood Warning | BIS | Burleigh, Morton | 4 days |
| Mar 22, 5:42 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 29 min |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.